Abstract and Applied Analysis

Preservers for the p -Norm of Linear Combinations of Positive Operators

Gergő Nagy

Full-text: Open access


We describe the structure of those transformations on certain sets of positive operators which preserve the p-norm of linear combinations with given nonzero real coefficients. These sets are the collection of all positive pth Schatten-class operators and the set of its normalized elements. The results of the work generalize, extend, and unify several former theorems.

Article information

Abstr. Appl. Anal., Volume 2014 (2014), Article ID 434121, 9 pages.

First available in Project Euclid: 2 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Nagy, Gergő. Preservers for the $p$ -Norm of Linear Combinations of Positive Operators. Abstr. Appl. Anal. 2014 (2014), Article ID 434121, 9 pages. doi:10.1155/2014/434121. https://projecteuclid.org/euclid.aaa/1412273296

Export citation


  • T. Tonev and R. Yates, “Norm-linear and norm-additive operators between uniform algebras,” Journal of Mathematical Analysis and Applications, vol. 357, no. 1, pp. 45–53, 2009.
  • D. L.-W. Kuo, M.-C. Tsai, N.-C. Wong, and J. Zhang, “Maps preserving schatten p-norms of convex combinations,” Abstract and Applied Analysis, vol. 2014, Article ID 520795, 5 pages, 2014.
  • G. Nagy, “Isometries on positive operators of unit norm,” Publicationes Mathematicae Debrecen, vol. 82, pp. 183–192, 2013.
  • L. Jian, K. He, Q. Yuan, and F. Wang, “On partially trace distance preserving maps and reversible quantum channels,” Journal of Applied Mathematics, vol. 2013, Article ID 474291, 5 pages, 2013.
  • L. Molnár and W. Timmermann, “Isometries of quantum states,” Journal of Physics A: Mathematical and General, vol. 36, no. 1, pp. 267–273, 2003.
  • G. A. Raggio, “Properties of q-entropies,” Journal of Mathematical Physics, vol. 36, no. 9, pp. 4785–4791, 1995.
  • C. A. McCarthy, “C$_{p}$,” Israel Journal of Mathematics, vol. 5, no. 4, pp. 249–271, 1967.
  • L. Molnár and W. Timmermann, “Maps on quantum states preserving the Jensen-Shannon divergence,” Journal of Physics A: Mathematical and Theoretical, vol. 42, no. 1, Article ID 015301, 2009.
  • T. J. Abatzoglou, “Norm derivatives on spaces of operators,” Mathematische Annalen, vol. 239, no. 2, pp. 129–135, 1979.
  • L. Molnár and G. Nagy, “Isometries and relative entropy preserving maps on density operators,” Linear and Multilinear Algebra, vol. 60, no. 1, pp. 93–108, 2012.
  • P. Busch, “Stochastic isometries in quantum mechanics,” Mathematical Physics, Analysis and Geometry, vol. 2, no. 1, pp. 83–106, 1999.
  • G. Nagy, “Commutativity preserving maps on quantum states,” Reports on Mathematical Physics, vol. 63, no. 3, pp. 447–464, 2009.
  • L. Molnár, Selected Preserver Problems on Algebraic Structures of Linear Operators and on Function Spaces, vol. 1895 of Lecture Notes in Mathematics, Springer, 2007. \endinput